Hail, Douglas
- When
- May 17, 1:35 PM MST
- Where
- Douglas County, 6.35 mi SE of Parker
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.460, -104.680
Large hail, up to nickel size, was reported over portions of Douglas and Elbert Counties. No damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Large hail, up to nickel size, was reported over portions of Douglas and Elbert Counties. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 17, 3:00 AM MST, 10 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 400 AM MDT THU MAY 17 2007 .SHORT TERM...MAIN THEME TODAY WILL BE A SLIGHT INCREASE IN MOISTURE. THERE HAS BEEN STEADY MOISTURE CONVERGENCE OVERNIGHT NEAR THE NORTHERN COLORADO BORDER...WITH EASTERLIES BRINGING IN A PLUME OF MOISTURE FROM THE KANSAS/NEBRASKA BORDER AREA. MEANWHILE SOUTHERLIES CONTINE ACROSS MOST OF THE PLAINS...BUT LOW LEVELS NOT REALLY ANY WETTER TO THE SOUTH. MEANWHILE ALOFT DEEP MOISTURE POOL HAS BEEN CREATED BY CONVECTION NEAR AND SOUTH OF THE FOUR CORNERS AREA THE LAST SEVERAL DAYS. THE LATEST SURGE IN LOW LEVEL MOISTURE APPEARS TO HAVE NOT PASSED THE SAN JUANS...BUT AT HIGHER LEVELS HAS LIKELY DRAWN CLOSER. LAST RADAR ECHOES OVERNIGHT APPEARED TO SHOW A WEAK DEFORMATION ZONE AROUND SALIDA WHICH PROBABLY MARKS INCREASED MOISTURE ON ITS SOUTH SIDE. WINDS ALOFT REMAIN LIGHT AND THERE IS CONTRADICTORY INFORMATION ABOUT THE TRENDS TODAY...STORMS MAY REMAIN MORE OUTFLOW DRIVEN. MODELS DO AMPLIFY A VERY WEAK TROUGH MOVING SLOWLY EAST ACROSS THE FOUR CORNERS THIS MORNING. SURFACE WINDS ON THE PLAINS SHOULD SHOW THEIR DIURNAL TENDENCY FOR SOUTH TO SOUTHEAST...MODELS WASH OUT THE CURRENT CONVERGENCE ZONE BUT WITH WEAK PRESSURE FALLS ACROSS AZ/NM NOT REAL CONVINCED THAT THERE WILL STILL BE SOME CONVERGENCE EITHER ACROSS NORTHERN COLORADO OR INTO THE FRONT RANGE FOOTHILLS. GIVEN A GENERAL INCREASE IN MOISTURE... LIKELIHOOD OF BEING ON THE EDGE OF THE MOISTURE PLUME WITH SOME SUNSHINE...AND LIKELY FOOTHILLS CONVERGENCE I RAISED POPS IN THE MOUNTAINS/FOOTHILLS AND FROM DENVER SOUTH. HELD BACK ON THE PLAINS BECAUSE THE DAY WILL START COOL WITH AREAS OF STRATUS...AND SLOW STORM MOTION MAY LIMIT THE EASTWARD PROGRESSION BEFORE THINGS STABILIZE AGAIN THIS EVENING. SEVERE RISK LIMITED BY LOW SHEAR AND SLOW STORM MOTION...THOUGH THIS MAY GET BETTER ON THE PLAINS AROUND SUNSET. SOME STRONG PULSES POSSIBLE THOUGH. THERE IS A BIT OF A HEAVY RAIN THREAT WITH THE SLOW MOTION AND PRECIPITABLE WATER UP TO 0.75 INCH...BUT IT DOES NOT APPEAR TO BE A SERIOUS FLASH FLOOD THREAT. THERE IS SLIGHT WARMING TODAY...LEFT HIGHS ALONE ASSUMING THERE WILL BE SOME DISSIPATION OF THE CLOUDS THIS MORNING. RAISED MINS SLIGHTLY TONIGHT FOR EXPECTED CLOUD COVER. .LONG TERM...NOT MUCH CHANGE IN THE OVERALL PATTERN OF THE NEXT FEW DAYS SO THERE WILL BE LITTLE IF ANY CHANGES MADE TO THE GRIDS AS WELL. AN UPPER LEVEL RIDGE IS STILL PROGGED TO CONTINUE OVER COLORADO ON FRIDAY AND SATURDAY...THEN ITS AXIS WL SLOWLY SHIFT EAST WITH A WEAK SOUTHWESTERLY FLOW ALOFT DEVELOPING OVER THE AREA. BOTH MDLS SHOWS SOME MID AND UPPER LEVEL MSTR CONTINUING TO MOVE UP FM CENTRAL NEW MX INTO CO. MAIN INGREDIENT DRIVING THE SHOWERS AND THUNDERSTORMS WILL BE AFTERNOON HEATING. THERE COULD BE A WEAK DISTURBANCE OR TWO EMBEDDED IN THE FLOW BUT NOTHING SIGNIFICANT ENOUGH TO ALTER POPS. WITH THIS IN MIND...TREND TO KEEP THE HIGHEST POPS IN AND NEAR THE HIGHER TERRAIN STILL LOOKS ON TRACK. THE NEXT SYSTEM IS PROGGED TO MOVE ACROSS THE NORTHERN ROCKIES AND ACROSS THE NRN TIER LATE MONDAY INTO TUESDAY. AS IT DOES...ITS ASSOCIATED COLD FRONT WILL MOVE INTO THE CWFA. THE MAIN PUSH OF COOL AIR LOOKS TO BE LATE MONDAY NIGHT INTO TUESDAY MORNING...WITH SOME UPSLOPE PCPN POSSIBLE AT THAT TIME. CURRENT GRIDS ALREADY REFLECT THIS SO WL KEEP THE GRIDS PRETTY MUCH AS IS. && .AVIATION...VFR CONDITIONS EXPECTED. SCATTERED THUNDERSTORMS FROM 21Z TO 03Z WITH LOCALIZED GUSTY WINDS AND HEAVY RAIN POSSIBLE. WESTERN GATES MOST LIKELY TO BE AFFECTED. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. GIMMESTAD/COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1033 AM MDT THU MAY 17 2007 COZ030>051-181200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1033 AM MDT THU MAY 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON...GRADUALLY SPREADING ACROSS THE FRONT RANGE BY THIS EVENING. SOME STORMS COULD DEVELOP FURTHER EAST ON THE PLAINS... MAINLY IN THE EVENING. WITH LIGHT WINDS ALOFT...THE STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAIN. A FEW STORMS COULD REACH SEVERE LIMITS...WITH HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 58 MPH. THE STORMS ARE EXPECTED TO END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS EACH DAY. AN UPPER LEVEL TROUGH PASSING TO THE NORTH OF THE STATE WILL BRING A COLDER AIRMASS AND UPSLOPE FLOW TO THE PLAINS AND FOOTHILLS LATER MONDAY AND TUESDAY. THERE WILL BE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS FOR MUCH OF THE FORECAST AREA AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. D-L/SWE
The Denver radar (KFTG), 38 km away, was scanning. The volume nearest the first event began at 20:34 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31114, 31115, 31116.